MAUDE Adverse Event Report: SYNTHES GMBH CANNULATED CONNECTING SCREW FOR STANDARD INSERTION HANDLE; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH CANNULATED CONNECTING SCREW FOR STANDARD INSERTION HANDLE; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.010.044
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent open reduction internal fixation (orif) surgery to treat the transverse fracture of left tibial shaft.Before the surgery, the devices were checked properly and there was no problem.In the surgery, the surgeon proceeded according to the surgical technique.Checking with the image intensifier was done.When the surgeon tried to remove the connecting screw, there seemed to be something wrong with the nail and the connecting screw, and the connecting screw could not be rotated at all by the screwdriver.The surgeon used the insertion handle to forcibly turn the screwdriver on the principle of leverage.The connecting screw was so tight that the screwdriver was almost broken, and each time the connecting screw was tried to be turned, it made about 15 crackles.After that, only the insertion handle turned.Since the nail and the connecting screw were still connected, the insertion handle was continuously rotated about 10 times, and the connecting screw was finally removed in about fifteen (15) minutes.The surgery was completed successfully within thirty (30) minutes delay.The surgeon stated that there was no defect in the threaded part of the nail because the end cap was attached.Regarding the connecting screw, the sales rep connected it to the nail of the demonstration product, and it was attached without any problem.After the surgery, x-ray showed that the posterior part of the proximal part of the nail seemed to be chipped.There is a risk that the removal device cannot be attached during nail removal.As the treatment plan, the surgeon said he would proceed without removing the implants.No further information is available.This report is for one (1) cannulated connecting screw for standard insertion handle.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: updated data: b5, d4.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant devices reported: unknown screwdriver (part # unknown, lot # unknown, quantity # 1), unknown insertion handle (part # unknown, lot # unknown, quantity # 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was completed: visual analysis of the returned sample revealed that the threads were slightly stripped which might be due to the removal procedure.No other issues were identified on the device.The dimensional inspection was performed.The threaded diameter of the device was measured to be within specifications.The functional test was not performed since the device was received by itself.The observed unable to disassemble condition of the device is not consistent with the complaint condition since the functional test cannot be performed.The relevant drawings were reviewed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANNULATED CONNECTING SCREW FOR STANDARD INSERTION HANDLE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11979810
Report Number8030965-2021-04812
Device Sequence Number4015899
Product Code FZX
UDI-Device Identifier07611819760820
UDI-Public(01)07611819760820
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.044
Device Lot Number1330352
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2021
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer06/10/2021
07/07/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date07/02/2021
08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXPERT TN Ø8 W/PROX-BEND CANN L315 TAN D; UNK - NAIL INSERTION HANDLES; UNK - SCREWDRIVERS
Patient Age17 YR
Patient Weight75